Thunderstorm Wind, Camp
- When
- May 10, 8:35 AM CST
- Where
- Camp County, 1.16 mi E of Pittsburg
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.000, -94.950
Trees were downed just east of town.
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very unstable and moist airmass was in place across southeast Oklahoma, southwest Arkansas, northeast Texas and northern Louisiana the afternoon of May 10th. A strong upper level trough was present across the central plains and the southern extent of this trough was located across southern Oklahoma and southern Arkansas. A dry line moved eastward across north central Texas and southern Oklahoma during the afternoon but stalled just east of the interstate 35 corridor|of central and north Texas. A strong cold front eventually caught up with the dry line from the northwest and severe thunderstorms erupted at the dry line, cold front merger across southeastern Oklahoma. Storms migrated eastward through the night of the 10th with large hail...damaging wind gusts and isolated tornadoes noted across portions of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 4:44 AM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 544 AM CDT SAT MAY 10 2008 .DISCUSSION... EARLY THIS MORNING A NEARLY STATIONARY BOUNDARY EXTENDED EAST ACROSS NORTH TEXAS...ALONG THE ARKANSAS/LOUISIANA BORDER AND THROUGH CENTRAL MISSISSIPPI. A SURFACE LOW WAS INDICATED OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS WITH A TROUGH DROPPING SOUTH ACROSS WEST TEXAS AND INTO MEXICO. THIS BOUNDARY WILL BE THE FOCUS FOR THE DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS LATER DURING THE DAY AS IT LIFTS NORTH IN RESPONSE TO THE SURFACE LOW MOVING EAST OUT INTO THE PLAINS. AN AMPLIFYING TROUGH DROPPING THROUGH THE ROCKIES AND INTO THE PLAINS DURING THE DAY WILL HAVE A SERIES OF DISTURBANCES RIDING OVER THE SURFACE BOUNDARY AND ALSO SENDING A COLD FRONT EAST ACROSS TEXAS AND OKLAHOMA. SURFACE DEW POINTS WILL BE CLIMBING INTO THE 60S AND 70S RESULTING IN A MOIST AND UNSTABLE ENVIRONMENT. RAIN CHANCES WILL BE SLIM THIS MORNING BUT BY AFTERNOON EXPECT SHOWERS AND THUNDERSTORMS TO BE INCREASING...AND CONTINUING INTO THE NIGHT. THE BETTER CHANCES FOR SEVERE WEATHER WILL BE DURING THE LATE AFTERNOON AND OVERNIGHT...AS THE TRAILING COLD FRONT MOVES THROUGH THE FOUR STATE REGION. BY EARLY SUNDAY MORNING AN UPPER CLOSED LOW WILL HAVE DEVELOPED OVER THE CENTRAL SECTIONS OF THE COUNTRY AND HEADING INTO MIDDLE MISSISSIPPI AND TOWARD THE OHIO VALLEY. RAIN CHANCES WILL END WITH SURFACE HIGH PRESSURE BUILDING INTO THE FOUR STATE REGION AS UPPER RIDGE PROGRESSES EAST THROUGH EARLY WEEK. TEMPERATURES WILL NOT BE AS WARM AS THE PAST FEW DAYS THROUGH NEXT WEEKEND. THE PATTERN STARTS TO REPEAT BY TUESDAY AS SURFACE HIGH PRESSURE SLIDES EAST...THE NEXT UPPER LOW TAKES SHAPE OVER THE WEST WITH A WARM FRONT WORKING BACK NORTH OVER THE REGION FOLLOWED BY OUR NEXT COLD FRONT ON WEDNESDAY. WITH THIS MID WEEK SYSTEM SURFACE LOW PRESSURE WILL BE DEEPER INTO TEXAS AND THE UPPER LOW LOOKS TO BE DROPPING INTO NEW MEXICO AND WEST TEXAS. THIS SHOULD DRAG OUT THE RAIN INTO THURSDAY. /06/ && .AVIATION... LIGHT SE WINDS THIS AM WILL BE DUE SOUTH 10 TO 15 KTS WITH GUSTS TO 20 KTS TODAY AND TONIGHT...THEN SHIFTING TO NW LATE THIS EVENING AND OVERNIGHT. GUIDANCE IS WEAK ON CLOUDS AND I THINK WE/LL SEE SOME MVFR CIGS EARLY...BUT VFR BY MID MORNING AND MUCH OF THE DAY. EXPECT SOME CAPPING IN DEEP SW FLOW EARLY SAT...BUT WITH EXCESSIVE LAPSE RATES AND SOME DECENT MOISTURE...STRONG TO SEVERE SCT CONVECTION EVENTUAL TODAY...AND MOST LIKELY AHEAD OF THE FRONT LATE TODAY AND EARLY TONIGHT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 60 79 50 / 20 70 10 0 MLU 87 60 78 49 / 20 60 20 0 DEQ 83 53 73 44 / 40 40 0 0 TXK 85 56 75 46 / 30 50 0 0 ELD 85 58 76 46 / 30 70 10 0 TYR 90 60 78 50 / 20 50 0 0 GGG 89 60 78 47 / 20 50 0 0 LFK 91 63 81 47 / 20 50 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 842 AM CDT SAT MAY 10 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 842 AM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONTAL BOUNDARY WILL LIFT NORTH OF THE FOUR STATE REGION THIS MORNING FOLLOWED BY A COLD FRONT LATER INTO THE AFTERNOON AND EVENING. DUE TO A WARM MOIST AND UNSTABLE AIRMASS IN PLACE AND THE SUPPORT OF AN UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHING THE REGION...EXPECT SOME THUNDERSTORMS TO BECOME SEVERE...PRODUCING LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR THE MIDDLE OF NEXT WEEK AS A COLD FRONT MOVES THROUGH THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED LATER TODAY AND OVERNIGHT. 06
The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were downed just east of town.
A few trees were downed in town. Power poles were snapped near a restaurant on the south service road at the 146 exit off Interstate 30. The storm also damaged the roof at the Mount Vernon Floors and More. Roof damage was also reported at the local Dairy Queen.
One tree was downed southwest of town.
Trees were blown down across power lines on CR 1217 between 144 and 11.
Trees and powerlines were downed near Cookville, Texas.
Trees and powerlines downed on CR 4591 near the Perryville community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95756, 95745, 95746, 95747, 95753, 95757, 95758.